HELP WITH PROGESTERONE DOSEAGE!!!

by Jenny
(Fort Pierce FL)

Hello;

I am 42 and have been on progesterone compounded cream since March. I had VERY bad estrogen dominance (4 x's higher than progesterone, and my progesterone was always less than .1 pg/ml!). My doc started me on 100 mgs of the cream, and I went up to 375 before estrogen dominance was calmed down. My blood tests came back ok after about 5 months on the cream.

THEN, my Doc decided my testosterone levels were too low, and put me on 100 mg/day of testosterone 1% cream. After less than 2 months, I am NOW even WORSE estrogen dominant. My progesterone, which had gone up to 11 pgml, is now down to 7, and my estradiol is now 380! SO estrogen is now 5 TIMES HIGHER than progesterone. I am suffering from this badly: bad insomnia, horrible impatience and intolerance (really nasty I am!), I have gained 6 lbs and am so bloated I do not fit into my clothes anymore, have cystic acne that won't go away, and have missed the last 2 periods.

I stopped the testosterone a few days ago, and ramped up to 400 mg of progesterone (200 am and 200 pm) 3 days ago. I actually have gained ANOTHER pound and the bloat is still here, along with the severe irritability, insomnia, and acne.

My question is: How high should I go with progesterone to get rid of this bloating, mood, and estrogen dominance? My Doc suggested I do a few doses of 25 mg of anestradiol, so I did take one dose, but after reading about it I am scared to do anymore. I would like to balance things with progesterone, but not sure how high I should go. I have read some need 600 or more mg/day to counter bad estrogen dominance.

Are any of you also taking testosterone along with progesterone and does the body always convert this to estrogen? MINE DOES! I liked the benefits of better muscle tone and hoped it would burn off some fat, but it seems I cannot take it or my body uses it to make more estrogen.

HELP PLEASE!!!!!

Jenny

Comments for HELP WITH PROGESTERONE DOSEAGE!!!

Click here to add your own comments

Oct 20, 2014
HELP WITH PROGESTERONE DOSEAGE!!!
by: Wray

Hi Jenny Why do doctors decide our testosterone is too low!? I can't believe how many women write into this site complaining about the weight gain, irritability etc. I also find it hard to believe that the doctors don't know that the immediate precursor to oestrogen is testosterone. The female body has a reasonably fail safe mechanism for keeping testosterone down, it ramps up the enzyme aromatase which converts testosterone to oestrogen. It's a lack of aromatase after menopause which allows our testosterone to rise and we get facial hair, abdominal fat etc. It's the same enzyme in men which is normally kept low, that converts their testosterone into oestrogen. But as men get older their aromatase levels increase and so their oestrogen levels rise. Testosterone also causes an increase in visceral fat, see here and here, which is why middle aged women get a middle aged spread. So not only is it increasing subcutaneous fat via the increase in oestrogen, but it increases abdominal fat too. Who needs testosterone! You might like to see this excellent chart by Genova Diagnostics showing the route the hormones take. You can increase the progesterone if you feel it will help you, or stick to the 400mg you were originally using, it's up to you. It will take a few weeks for the excess testosterone/oestrogen to settle down. Take care Wray

Oct 20, 2014
Raising progesterone
by: Jenny

Wray;

Thank you for your reply. I am baffled at how much doctors do NOT know. I thank God there are sites like yours to help guide the patients when their doctors fail them!

I have raised progesterone to 550/day and will go up to 600. Will this help to clear out the estrogen dominance more quickly than staying on 400 mgs?

Oct 21, 2014
Raising progesterone
by: Wray

Hi Jenny Thanks for the kind words. It should do, but initially I don't think you'll feel much benefit. You were set back a bit, no doubt about that! So please just hang in there. When you begin reducing, please do so with no more than 16-30mg each time. Take care Wray

Oct 31, 2014
Progesterone Doseage
by: Jenny

Dear Jenny,

Wanted to let you know I went through a similar thing with my doctor giving me testosterone and DHEA. I ended up with both of them converting to oestrogen in my body. Which of course gave me the bad acne, bad temper, and made me estrogen dominant. My levels were also very high like yours.

I took myself off of both as soon as I did my research about what doctors are giving us to put in our bodies. I am only on progesterone now and is working out well for me. After reading what Wray wrote back to you, all I can say is I agree with everything she is telling you. It will take a while to get your body back in balance again. Please patient with yourself. We really are all learning about our hormones and how they affect us. I have found you have to research everything, at least this is what has worked for me. All my best to you on this journey!

Nov 01, 2014
Progesterone dose
by: Anonymous

Jenny

Thank you so much for your comments. May I ask how high a dose you went to with progesterone to combat the estrogen dominance? How long did it take and how did you know it was time too lower your dose? I still have a lot of bloating and moodiness, and zero libido (my poor fiancé) and the scale hasn't budged. I am up to 600 mg, split into 3 doses a day. I am taking 200 mg DIM a day too. Any other suggestions or advice?

Nov 29, 2014
Hang in there
by: Nikki

Hi Jenny,

I also found that when initially taking Progesterone it takes a while (different for each individual) for the cream to finally kick and do its thing. It took me a month. But some women it takes a several months, it just depends on the individual. I have high levels of Estrogen and have stage 4 Endometriosis so its been a nightmare for me to deal with the estrogen. So Hang in there, it WILL eventually work. My understanding is when you first take progesterone it wakes up the estrogen receptors which then start giving you all the terrible symptoms and then you might think the cream is actually making your condition worse. Which its not. Its like waking up a sleeping giant (of course you feel like it didn't need anymore waking) but initially the estrogen will try and fight back and actually your symptoms might even get worse the first month or two. But you soon notice once you have the cream in your symptom long enough and begins to become the dominant hormone you have such a relief. So hang in there.

Also I've read mixed reviews about DIM that SOME women actually have elevated estrogen levels when taking it. I have not taken it myself because I am so wary of that now. Perhaps Wray can chime in on this one more.

But I also take about 8000mg of Vitamin D a day. 4000 in the morning and 4000 at night. That helps all vitamins absorb in the body including Progesterone. Good luck and hang in there.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Benefits of progesterone.


Search over 7,500 pages on this site...